Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A theorem in the representation theory of totally disconnected groups


Author: Robert R. Kallman
Journal: Proc. Amer. Math. Soc. 45 (1974), 457-460
MSC: Primary 22D10
MathSciNet review: 0364535
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that certain von Neumann algebras naturally associated with specific direct summands of the left regular representation of a unimodular totally disconnected group are finite von Neumann algebras. The Lie group analogue of this result is false.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D10

Retrieve articles in all journals with MSC: 22D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0364535-7
Keywords: Unitary representations of locally compact groups, von Neumann algebras
Article copyright: © Copyright 1974 American Mathematical Society